Benzo Overdose Treatment

Benzos or benzodiazepines are a highly addictive prescription drug for anxiety. Since it is a respiratory depressant, it is relatively easy to either accidentally or intentionally overdose on it. If someone you love is on a benzo, it is important to know about benzo overdose treatment.

Recognize the Signs of a Benzo Overdose

The first thing to know when it comes to benzo overdose is what the signs are. According to the Medline Plus service, some of the signs of a benzo overdose are:

Benzo Overdose Treatment

Confusion and blurred vision are signs of a benzo overdose.

  • Blue colored lips or fingernails
  • Confusion
  • Depression
  • Slow, labored, or stopped breathing
  • Stupor
  • Hiccups
  • Rapid side to side eye movements
  • Tremors
  • Nausea or painful stomach
  • Uncoordinated movement
  • Blurred vision
  • Dizziness
  • Double vision
Take Back Your Life. Call The 24Hr Addiction Hotline 800-654-0987

If someone is exhibiting these signs chances are they are suffering from an overdose of some kind. If you know they are on benzos and nothing else there is a good chance it is a benzo overdose.

If you are on benzos, it is important to seek treatment before you get to the overdose point. To find benzo addiction treatment, all you need to do is call 800-654-0987.

Call Emergency Services

If someone is showing the signs of benzo overdose, the first thing that you do is call emergency services. When you do, you should know:

  • The person’s approximate height and weight
  • How much of the benzo they took
  • The name, type, and strength of the benzo they are on
  • The amount that they took
  • If they are taking it as a prescription or recreationally

While you are on the phone with emergency services, they will ask you to check if the person is breathing and instruct you on CPR if needed.

What Happens at the Hospital

Once you or the person who is in an overdose gets to the hospital, they will run a variety of tests. These tests are:

  • Complete blood cell count
  • Breathing support such as oxygen or a ventilator
  • Electrocardiogram
  • Fluids
  • Gastric lavage
Family is Forever.Get Help for Your Loved One. Call The 24Hr Addiction Hotline 800-654-0987

The Benzo Addiction Risk Your Doctor Didn’t Tell You About

Sometimes a hospital will also give a medication called flumazenil. According to the National Library of Medicine, flumazenil can completely reverse the effects of a benzo overdose. Multiple doses may even counteract many of the longer lasting benzodiazepines so there is little chance of an overdosed person slipping back into a coma.

A hospital will also recommend benzo addiction treatment or if the overdose was intentional psychiatric care. There is a reason why you or someone you care about took an overdose of benzos.

Overdose as a Sign of Addiction

One of the signs of addiction is overdose. You can overdose by taking too many benzos at once or by mixing a benzo with another respiratory depressant such as alcohol. These are signs that you need benzo addiction treatment.

Finding Benzo Addiction Treatment

To find an addiction rehab center after benzo overdose treatment, all you have to do is call 800-654-0987. We can help you find the treatment you need to end your benzo addiction.

Tell Your Side of the StoryFill Out the Help Form